MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 02/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a 95% stenosed lesion in the left anterior descending (lad) artery.An ht balance middleweight elite guide wire (gw) was advanced into the side septal branch.The lesion was ballooned and stented.During removal of the gw, it was determined that it was advanced too far down the lad, which caused difficulty removing the gw from the anatomy.Additionally, it was believed that the patient was having vasospasms, causing the gw to become stuck; therefore, the patient was given vasodilator medication to dilate the blood vessels in order to remove the gw without further issue.The wire was successfully removed.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the electronic lot history record (elhr), corrective action tracking system for the web (catsweb) database and similar incident review for this product was not performed since the lot number was not reported.There was no damage noted to the guide wire (gw) during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove, and treatment with medication appear to be related to case circumstances of the procedure.A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.Based on the reported information, it is likely that the gw was advanced too far and due to the challenging anatomy, the guide wire difficult to remove.Additionally, medication was administered to dilate the blood vessels to remove the gw without further issue.There is no indication of a product quality issue with respect to the design, manufacture.D9, h3: device not available for evaluation.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13596154
Report Number2024168-2022-02007
Device Sequence Number13945515
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011880
Device Catalogue Number1011880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown